> Does anyone else get a mild euphoric sensation when their insulin kicks in?
> Yesterday was my first day on NPH, btw. Fbg was 78 this morning (unusual,
> but not hypo for me).
If your blood sugar had been running higher for an extended period, the
drop to 78 might have triggered some hypo symptoms without numerically
being a hypo. An early hypo symptom is the release of adrenaline which
is a buzz/surge in energy and in fact some folks abuse adrenaline or
insulin just to get this effect, see for example the section on
"insulin abuse" at
If you feel the buzz turning on, you might want to check your bg right
then just to be really sure you aren't going hypo. NPH's peak is
relatively mild but it's a good thing to keep tabs on your bg's
especially when starting or changing doses. If you get up in the middle
of the night for any reason you might want to do some bg checks then
One way to see if you just got a boost of adrenaline is to hold your
hands out in front of you with your elbows bent, trying to keep them
motionless, and see if there's any shaking or trembling going on.
Alternatively, just knowing that you were finally doing something that
would really really help with your bg's may have given you a positive
emotional buzz. When I've put off dealing with something for a long
time and then I finally take care of it, there is some emotional/stress
weight that is suddenly lifted.
78 is a pretty good place to end up, your docs must've known what they
were doing when they gave you that starting dose :-).